Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 213, NWS Atlanta, GA

December 22, 2013Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 22, 2013, 11:00 AM EST for Cobb County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 11:00 AM EST (16:00 UTC)
Expired
Dec 22, 2013, 3:50 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WGUS42 KFFC 221600
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST SUN DEC 22 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  ALLATOONA CREEK NEAR MARS HILL AFFECTING COBB COUNTY

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC067-230600-
/O.NEW.KFFC.FL.W.0213.131222T1600Z-000000T0000Z/
/MAHG1.1.ER.131222T1545Z.131222T1545Z.000000T0000Z.UU/
1100 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ALLATOONA CREEK NEAR MARS HILL.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 12.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13 FEET. 
* THE CREEK SHOULD RISE TO NEAR 13.5 FEET BY NOON...THEN GRADUALLY
  FALL THIS AFTERNOON.
* AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON STILESBORO ROAD.

&&

LAT...LON MISSING

$$
1 follow-up statement
920 
WGUS82 KFFC 222050
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EST SUN DEC 22 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ALLATOONA CREEK NEAR MARS HILL AFFECTING COBB COUNTY

 
GAC067-222120-
/O.CAN.KFFC.FL.W.0213.000000T0000Z-131222T2050Z/
/MAHG1.1.ER.131222T1545Z.131222T1730Z.131222T1824Z.UU/
350 PM EST SUN DEC 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLATOONA CREEK NEAR MARS HILL.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 3PM SUNDAY THE STAGE WAS 10.9 FEET...AND FALLING.
* FLOOD STAGE IS 13 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.
* AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON STILESBORO ROAD.
  

&&

LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 22, 10:46 AM EST, 14 minutes earlier.

Area forecast discussion, Dec 22, 10:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST SUN DEC 22 2013

.UPDATE...
STRONG MOISTURE TRANSPORT CONTINUES OFF OF GULF WITH FRONTAL
SYSTEM SLOWING DOWN ACROSS AREA AS FORECAST. THUNDER AND HEAVIEST
PRECIP HAS BEEN OCCURRING ALONG LEADING EDGE OF SWATH. SFC FRONT
APPEARS TO HAVE CUT OFF CONVECTIVE MOMENTUM TRANSPORT OF LLJ AS
STRONGER WINDS ARE NOT MAKING IT DOWN TO THE SFC...OBS HAVE
INDICATED UP TO 20-25 KTS OF GUSTS BUT HARD TO GET ANYTHING
GREATER. MODELS STILL SHOWING SOME INCREASED SBCAPE ACROSS SE HALF
OF AREA THIS AFTERNOON...AROUND 600-700 J/KG...WHICH COMBINED WITH
STILL STRONG LOW LEVEL SHEAR...CANNOT RULE OUT ISOLATED STRONG TO
SEVERE STORMS POSSIBLE. DAMAGING WINDS AND ISOLATED BRIEF TORNADO
WOULD BE THE MAIN THREATS.

OTHERWISE TWEAKED WEATHER GRIDS TO TREND THUNDER OUT OF NW THIS
AFTERNOON AND EVENING...ALONG WITH MENTION OF HEAVY RAIN AT TIMES
IN AREA OF CATEGORICAL POPS OR HIGHER. FLOOD CONCERNS ARE STILL
GOING ON WITH SUCH ABNORMALLY EFFICIENT PRECIP...1.7-1.8 PWATS
WHICH ARE ABOUT 3 STANDARD DEVIATIONS ABOVE CLIMO. OTHERWISE MADE
SLIGHT TWEAKS TO LOWER TEMPS IN NORTHWEST. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 646 AM EST SUN DEC 22 2013/

PREV DISCUSSION...

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 344 AM EST SUN DEC 22 2013/
LINE OF STRONG STORMS IS PUSHING INTO NORTHWEST GEORGIA THIS MORNING
AND ALTHOUGH THERE HAVE NOT BEEN SEVERE STORMS WITH THIS LINE
RECENTLY ACROSS ALABAMA...THERE IS STILL THE POTENTIAL FOR ISOLATED
SEVERE STORMS WITH THIS LINE. MESOANALYSIS IS SHOWING DECENT LOW
LEVEL SHEAR WITH THE SYSTEM OF AROUND 45KTS...HOWEVER MUCAPE IS ON
THE LOWER SIDE WITH LESS THAN 500 J/KG. INITIALLY THE MAIN THREAT
APPEARS TO BE ACROSS NORTHWEST GEORGIA WITH DAMAGING WINDS REMAINING
THE MAIN THREAT. AN ISOLATED EMBEDDED QLCS TORNADO THOUGH CANNOT BE
RULED OUT AND REMEMBER THESE CAN BE QUICK TO SPIN UP. BY THIS
AFTERNOON...GUIDANCE IS INDICATING AN INCREASE IN CAPE WITH A
DECREASE IN LOW LEVEL SHEAR. THE THREAT FOR THIS AFTERNOON REMAINS
GUSTY/DAMAGING WINDS AND THE THREAT WILL EXTEND INTO THE REST OF
NORTH AND PARTS OF CENTRAL GEORGIA FOR THE LATE MORNING INTO THE
AFTERNOON. ALTHOUGH THE SEVERE THREAT DIMINISHES OVERNIGHT...THE
RAIN WITH THIS FRONT IS SLOW TO EXIT ONCE IT MOVES INTO THE MIDDLE
PART OF THE CWA. MODELS ARE IN GOOD CONSENSUS WITH THE AXIS OF
BETTER RAINFALL SETTING UP ACROSS CSG TO ATL TO AHN LATE THIS
AFTERNOON INTO OVERNIGHT TONIGHT. BASED ON THE PROLONGED PERIOD OF
RAIN AND FORECAST RAINFALL AMOUNTS HAVE CONTINUED THE FLASH FLOOD
WATCH...SEE THE HYDRO SECTION FOR MORE DETAILS. FINALLY WILL START
TO SEE THE RAIN EXIT NORTH GEORGIA MONDAY AND MOST OF CENTRAL
GEORGIA BY LATE MONDAY AFTERNOON.

FOR MOST OF NORTH GEORGIA...WILL NOT SEE MUCH OF A TEMPERATURE
CHANGE TODAY FOR THE HIGHS COMPARED TO THIS MORNING. THE MORE
NOTICEABLE CHANGE WILL BE ACROSS CENTRAL GEORGIA WHERE SOME AREAS
WILL CLIMB INTO THE 80S. HAVE ALREADY BROKEN THE RECORD HIGH FOR
TODAY AT ATL. IT APPEARS THAT THE RECORD HIGH MINIMUM TEMPERATURES
ARE ALSO IN JEOPARDY AT ALL OF THE CLIMATE STATIONS. WILL FINALLY
START TO SEE A COOL DOWN BEHIND THE COLD FRONT ON MONDAY WITH SOME
AREAS EXPECTED TO SEE MORE THAN A 15 DEGREE TEMPERATURE CHANGE
BETWEEN THE HIGHS TODAY AND MONDAY.

11

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 344 AM EST SUN DEC 22 2013/
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE LONG TERM. THE CURRENT
SYSTEM MOVING THROUGH THE CWA WILL EXIT MONDAY NIGHT AND BY 06Z TUE
THE PRECIP WILL BE OUT OF THE CWA. A LONG WAVE TROUGH TRIES TO SET
UP OVER THE EASTERN U.S. WITH A SERIES OF WEAK SHORT WAVES MOVING
THROUGH THE OHIO VALLEY. AT THE MOST THERE COULD BE A FEW MORE
CLOUDS ACROSS THE NORTHERN PART OF THE CWA...OTHERWISE IT WILL
REMAIN DRY ACROSS NORTH AND CENTRAL GEORGIA INTO NEXT WEEKEND. THE
WEAK SHORT WAVES WILL REINFORCE THE COLDER AIR THROUGH
CHRISTMAS...THEN THERE WILL BE A SLOW MODERATION OF TEMPERATURES
INTO NEXT WEEK AS THE UPPER FLOW TRANSITIONS INTO A MORE ZONAL
PATTERN.

17

&&

.HYDROLOGY...
/ISSUED 344 AM EST SUN DEC 22 2013/
AS THE RAIN MOVES INTO THE STATE TODAY IT WILL MOVE THROUGH NW
GEORGIA BUT IS FORECAST TO SETTLE OVER AN AREA FROM COLUMBUS TO
ATLANTA TO ATHENS. GFS BUFR SOUNDING IS INDICATING AROUND 1.76 FOR
PW AT ATL THIS EVENING. LOOKING AT PW CLIMATOLOGY...THIS IS ABOVE
THE MAX OBSERVED VALUE FOR THE MONTH...THUS THERE IS PLENTY OF
MOISTURE IN THE COLUMN FOR HEAVY RAINFALL. WIDESPREAD 2 TO 3 INCHES
OF RAIN IS POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA...MAINLY IN THE CSG TO ATL TO AHN AREA...AND THUS HAVE
CONTINUED THE CURRENT FLOOD WATCH THAT IS IN EFFECT. HAVE EXTENDED
IT SLIGHTLY SOUTHWARD ACROSS WESTERN GEORGIA TO CATCH SOME OF THE
HIGHER POTENTIAL RAINFALL AMOUNTS.

&&

.CLIMATE...

RECORDS FOR 12-22

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      70 1918     28 1989     61 2011     11 1960
   KATL      70 1889     25 1989     59 1879     11 1989
                                                    1960
   KCSG      76 1990     31 1989     62 2011     16 1960
   KMCN      80 1970     35 1935     62 2011     15 1976

&&

.AVIATION...
12Z UPDATE...
WINDS FOR THE NEXT FEW HOURS AT ATL WILL BE RIGHT AROUND 180 BUT
FOR THE MOST PART THE TREND WILL BE ON THE SSW SIDE BEFORE
BECOMING W BY THIS EVENING. LINE OF STRONGER STORMS WILL MOVE INTO
ATL AREA IN THE 13-14Z TIME FRAME. ONCE THE RAIN MOVES IN...WILL
REMAIN FOR MUCH OF THE TAF PERIOD. TSRA WILL BE SCATTERED WITHIN
THE RAIN AREA AND REMAINS POSSIBLE THROUGH THE AFTERNOON. CIGS
HAVENT BEEN QUITE AS LOW AS EXPECTED SO HAVE MAINLY KEPT THEM MVFR
THROUGH THE DAY WITH SOME IFR POSSIBLE.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  54  58  33 / 100 100  80  10
ATLANTA         69  52  56  30 / 100 100  80  10
BLAIRSVILLE     62  49  52  24 / 100  80  70  10
CARTERSVILLE    67  50  55  27 / 100  80  70  10
COLUMBUS        75  56  60  34 / 100 100  80  10
GAINESVILLE     67  53  57  31 / 100 100  80  10
MACON           76  59  64  33 /  70 100 100  10
ROME            67  48  54  26 / 100  60  50  10
PEACHTREE CITY  71  52  58  30 / 100 100  80  10
VIDALIA         80  66  67  40 /  20  60  90  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...LUMPKIN...MADISON...MARION...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...STEWART...TALBOT...
TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD.

&&

SHORT TERM...11/BAKER
LONG TERM....17
AVIATION...11
Hazardous weather outlook, Dec 22, 3:22 AM EST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 AM EST SUN DEC 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
322 AM EST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT.

WEATHER HAZARDS EXPECTED...
ISOLATED TORNADOES AND DAMAGING WINDS.
HEAVY RAIN THAT COULD PRODUCE FLOODING OF SMALL STREAMS AND
CREEKS.

DISCUSSION...
A STRONG STORM SYSTEM MOVING ACROSS THE SOUTHEAST WILL BECOME
NEARLY STATIONARY OVER NORTH AND CENTRAL GEORGIA TODAY AND
TONIGHT. THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE TODAY HOWEVER
SHEAR WILL BE STRONG. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE
NOT EXPECTED...A FEW STORMS COULD BECOME SEVERE TODAY. THE THREAT
OF SEVERE THUNDERSTORMS DIMINISHES TONIGHT AS THE ATMOSPHERE
STABILIZES.

IN ADDITION...DUE TO THE SLOW MOVEMENT OF THE SYSTEM...MODERATE
TO HEAVY RAIN IS EXPECTED ACROSS A LARGE PART OF NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY
FROM WEST CENTRAL GEORGIA INTO NORTHEAST GEORGIA WITH ISOLATED
HIGHER AMOUNTS POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR NORTH AND
PARTS OF CENTRAL GEORGIA FOR INCREASED POTENTIAL OF FLOODING ON
RIVERS...CREEKS AND STREAMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE THREAT OF FLOODING OF RIVERS...CREEKS AND STREAMS WILL
CONTINUE INTO MONDAY AS THE STORM SYSTEM EXITS THE REGION. WHILE
ADDITIONAL RAINFALL AMOUNTS ON MONDAY WILL BE LIGHT...RUNOFF FROM
THE HEAVY RAIN EXPECTED FROM THE PREVIOUS DAY COULD PRODUCE RIVER
FLOODING.

HIGH PRESSURE WILL SETTLE OVER NORTH AND CENTRAL GEORGIA FOR THE
REMAINDER OF THE PERIOD AND THIS WILL BRING DRY AND STABLE
CONDITIONS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 22, 9:03 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 AM EST SUN DEC 22 2013

GAZ020>022-031>033-041>044-052-053-221500-
903 AM EST SUN DEC 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
BARTOW...CARROLL...CHEROKEE...COBB...COWETA...DOUGLAS...FORSYTH...
HARALSON...HEARD AND FULTON COUNTIES UNTIL 1000 AM EST...

AT 857 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM CANTON THROUGH DALLAS
TO CARROLLTON. THE STORMS WERE MOVING NORTHEAST AT 40 MPH...HOWEVER
THE LEADING EDGE OF THE RAIN WAS MOVING EAST AT 15 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
PAULDING...BARTOW...CARROLL...CHEROKEE...COBB...COWETA...DOUGLAS...
FORSYTH...HARALSON...HEARD AND FULTON COUNTIES...INCLUDING AREAS
AROUND UNION...WINSTON...FAIRPLAY...CHAPEL HILL...TREASURE LAKE...
VILLA RICA...TEMPLE...EUBANK LAKE...DRAKETOWN...NEW GEORGIA AND
SWEETWATER CREEK STATE PARK.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3391 8515 3390 8505 3395 8505 3396 8497
      3408 8493 3409 8496 3415 8490 3438 8465
      3433 8395 3430 8395 3314 8524 3372 8535
TIME...MOT...LOC 1359Z 230DEG 36KT 3378 8488

16
Special weather statement, Dec 22, 9:10 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 AM EST SUN DEC 22 2013

GAZ042-052-053-066-221500-
910 AM EST SUN DEC 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAINFALL
IN TROUP...CARROLL...COWETA AND HEARD COUNTIES UNTIL 1000 AM EST...

AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF STATE LINE PARK...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH AND HEAVY DOWNPOURS ARE LIKELY AS THIS STORM
MOVES ACROSS TROUP...CARROLL...COWETA AND HEARD COUNTIES THROUGH
1000 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE STATE
LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...WARESVILLE...GLENN...HILLCREST...WARES
CROSSROADS...TEXAS...FROLONA...HARRISONVILLE...FRANKLIN...HOGANSVILLE.
..CENTRALHATCHEE...POWERS CROSSROADS AND CORINTH.

&&

LAT...LON 3364 8495 3361 8491 3358 8490 3358 8486
      3355 8483 3351 8482 3351 8477 3334 8454
      3322 8473 3322 8484 3314 8486 3294 8520
      3329 8528
TIME...MOT...LOC 1409Z 231DEG 40KT 3309 8530

30
Local storm report, Dec 22, 9:41 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       5 W RINGGOLD            34.92N 85.20W
12/22/2013  M2.53 INCH       CATOOSA            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0900 AM     HEAVY RAIN       1 S CAVE SPRING         34.09N 85.34W
12/22/2013  M2.09 INCH       FLOYD              GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       TRENTON                 34.87N 85.51W
12/22/2013  M2.00 INCH       DADE               GA   EMERGENCY MNGR

            THIS IS A 24 HOUR TOTAL FROM COCORAHS.

0800 AM     HEAVY RAIN       9 NW ELLIJAY            34.79N 84.59W
12/22/2013  M1.96 INCH       GILMER             GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       8 W CLAYTON             34.88N 83.54W
12/22/2013  M1.69 INCH       RABUN              GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

0800 AM     HEAVY RAIN       JASPER                  34.47N 84.43W
12/22/2013  M1.68 INCH       PICKENS            GA   COCORAHS

            THIS IS A 24 HOUR TOTAL.

&&

GWETZEL
Special weather statement, Dec 22, 10:03 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EST SUN DEC 22 2013

GAZ022-032-033-043>045-053>055-066-067-078-221600-
1003 AM EST SUN DEC 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...
MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...
HARRIS...CLAYTON AND FULTON COUNTIES UNTIL 1100 AM EST...

AT 954 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM CUMMING
THROUGH ATLANTA TO LAGRANGE. THE THUNDERSTORMS WERE MOVING NORTHEAST
AT 40 MPH...HOWEVER THE LEADING EDGE OF THE RAIN WAS MOVING EAST
AT 15 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TROUP...MERIWETHER...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FORSYTH... HARRIS...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND TYRONE...CHATTAHOOCHEE HILL COUNTRY...PALMETTO...PEACHTREE
CITY... THOMAS CROSSROADS...ARNCO-SARGENT...PLANT YATES...
CANNONGATE...MADRAS...DUNAWAY GARDENS...ROSCOE...SHARPSBURG...
NEWNAN...CAMPBELLTON AND UNION CITY.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3319 8510 3317 8508 3323 8494 3336 8499
      3352 8482 3358 8482 3418 8435 3419 8426
      3433 8422 3433 8396 3428 8393 3415 8409
      3405 8410 3396 8428 3380 8411 3364 8428
      3362 8426 3262 8507 3287 8520 3305 8522
TIME...MOT...LOC 1459Z 230DEG 36KT 3354 8471

16
Special weather statement, Dec 22, 10:51 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST SUN DEC 22 2013

GAZ048-056>059-221615-
1051 AM EST SUN DEC 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING...
NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 1115 AM EST...

AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMPTON...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 1115 AM
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TOWALAGA...SUNNY
SIDE...LUELLA...HAMPTON...FLIPPEN...BLACKSVILLE...MCDONOUGH...LOCUST
GROVE...KELLEYTOWN...OLA...OAK HILL...EUDORA...TURTLE COVE...NORTH
ALCOVY AND WORTHVILLE.

&&

LAT...LON 3347 8428 3355 8408 3353 8404 3359 8399
      3366 8383 3337 8373 3328 8431
TIME...MOT...LOC 1550Z 256DEG 33KT 3339 8420

30
Special weather statement, Dec 22, 10:59 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EST SUN DEC 22 2013

GAZ068>071-079>081-089>091-221645-
1059 AM EST SUN DEC 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...PIKE...
MUSCOGEE...MONROE...MARION...LAMAR...UPSON...TAYLOR...CHATTAHOOCHEE
AND CRAWFORD COUNTIES UNTIL 1145 AM EST...

AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CONCORD TO NORTH FORT
BENNING...MOVING EAST AT 35 MPH.

A WIND GUST OF 36 MPH WAS OBSERVED AT COLUMBUS AIRPORT WITH THIS
LINE.  WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
TALBOT...PIKE...MUSCOGEE...MONROE...MARION...LAMAR...UPSON...TAYLOR..
. CHATTAHOOCHEE AND CRAWFORD COUNTIES THROUGH 1145 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CONCORD...VISTA
TERRACE...BENNING HILLS...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...UPATOI...NORTH FORT BENNING...OLIVE
BRANCH...BAUGHVILLE...WOODLAND...HILLTOP...HOLLONVILLE...MOLENA AND
SPREWELL BLUFF STATE PARK.

&&

LAT...LON 3259 8479 3259 8469 3269 8470 3285 8463
      3285 8456 3288 8451 3304 8454 3318 8451
      3319 8386 3277 8400 3241 8432 3243 8438
      3241 8439 3235 8499
TIME...MOT...LOC 1559Z 264DEG 28KT 3306 8444 3273 8454
          3244 8479

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:55 AM ESTSpecial Weather StatementFFCDade50 min
Dec 22, 3:19 AM ESTSpecial Weather StatementFFCCatoosa, Walker56 min
Dec 22, 3:51 AM ESTSpecial Weather StatementFFCChattooga54 min
Dec 22, 4:59 AM ESTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens and 1 more46 min
Dec 22, 6:09 AM ESTSpecial Weather StatementFFCCarroll, Haralson, Paulding, Polk66 min
Dec 22, 7:02 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Fulton43 min
Dec 22, 8:06 AM ESTSpecial Weather StatementFFCBartow, Carroll, Cherokee, Cobb, Douglas, Haralson and 3 more54 min
Dec 22, 9:03 AM ESTSpecial Weather StatementFFCCarroll, Cherokee, Cobb, Douglas, Forsyth, Haralson and 2 more57 min
Dec 22, 9:10 AM ESTSpecial Weather StatementFFCCoweta, Heard50 min
Dec 22, 10:03 AM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 1 more57 min
Dec 22, 10:27 AM ESTRiver Flood WarningFFCDade14 hr
Dec 22, 10:51 AM ESTSpecial Weather StatementFFCHenry, Newton24 min
Dec 22, 10:52 AM ESTRiver Flood WarningFFCForsyth30 hr
Dec 22, 10:52 AM ESTRiver Flood WarningFFCForsyth, Fulton3 days
Dec 22, 10:59 AM ESTSpecial Weather StatementFFCLamar, Monroe, Pike, Talbot, Taylor, Upson46 min
Dec 22, 11:34 AM ESTRiver Flood WarningFFCGwinnett35 hr
Dec 22, 11:40 AM ESTSpecial Weather StatementFFCBibb, Crawford, Greene, Jasper, Jones, Monroe and 2 more50 min
Dec 22, 12:16 PM ESTSpecial Weather StatementFFCOglethorpe, Wilkes44 min
Dec 22, 12:34 PM ESTSpecial Weather StatementFFCGreene, Taliaferro26 min
Dec 22, 12:36 PM ESTSpecial Weather StatementFFCJones39 min
Dec 22, 1:39 PM ESTRiver Flood WarningFFCWhitfield65 hr
Dec 22, 3:42 PM ESTAreal Flood WarningFFCGordon6 hr
Dec 22, 4:08 PM ESTAreal Flood WarningFFCCherokee, Cobb6 hr
Dec 22, 5:02 PM ESTRiver Flood WarningFFCPolk8 hr
Dec 22, 5:27 PM ESTAreal Flood WarningFFCFloyd6 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.